Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
153 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for dizziness, shortness of breath and heart palpitations

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3129 Questions

default
Posted on Mon, 19 Sep 2016 in Medicines and Side Effects
Question:

I live in Michigan. It has been in the high 80's, few points in the 60's and 70's, and of course humid. I drink at least 64 oz. Of water a day due to anti-depressants (cymbals, Zoloft, viibryd, and 2mg of Ability), I always take water with me. Saturday I went to the pet store and to get a few groceries. I was only gone an hour and a half. By the time I left grocery store, I was dizzy, short of breath, heart racing and weak. I kept drinking water. By the time I got home, I had one severe bought of diarrhea and took what seemed forever to feel normal. I am 65, 170-175 lbs. Could this have been a sudden onset of dehydration ?? And when I do go out, should I take a drink with more of the electrolytes in them. ?? I hope I gave enough information. Thank you. Michelle XXXXXXX






doctor
Answered by Dr. Bonnie Berger-Durnbaugh 42 minutes later
Brief Answer:
Food poisoning symptoms; coconut water for electrolytes

Detailed Answer:
Hello XXXXXXX

What you described sounds more like an acute episode of gastroenteritis due to having eaten something that was contaminated - food poisoning symptoms. Toxins released in food when in the gut can cause the light headedness, heart racing, and then diarrhea.

You have been doing well at keeping yourself well hydrated. And the situational conditions you described don't sound like they would be likely to cause dehydration, even with the meds you take.

When you go out, consider getting coconut water (not coconut milk) or Gatorade, as these can help replace electrolytes lost from the diarrhea. If you do not feel well enough to go out, please let me know and I can suggest making an electrolyte solution at home (although having things on hand for the potassium part of it can be tricky).

I hope this information helps.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Viibryd

doctor1 MD

im having problems starting to pee. started wed after having diarrhea . it takes about 25 to start peeing. not really any pain anywhere. nexium...

doctor1 MD

im on 20 mg of viibryd . 100mg seroquel . 80mg nexium 10mg baclofen hard to start peeing. no blood no pain. ?

doctor1 MD

I have had a deep cough for weeks and excessive diarrhea on and off for a long time. I went to my doctor and she did not seem concerned but I am. I...